MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404283-12
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation for the implant procedure of an inflatable penile prosthesis, when pressing the pump deflation button, air would not release from the cylinders.The technician attempted to deflate by squeezing the sides of the pump block to manipulate the deflation valve, holding the deflating button, releasing and squeezing the pump, alternating back and forth.However, the issue persisted.The cylinders were filled with saline and fluid would not release after pressing the deflation button.The physician squeezed the implant as hard as he could and the implant finally deflated.When inflated again, the deflation issue persisted.Therefore, another device was opened to complete the procedure.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis underwent a thorough analysis.The cylinders were visually and microscopically examined, and leak tested.No anomalies were found with the cylinders.The pump was visually and microscopically examined, leak and functionally tested.No anomalies were found with the pump.Therefore, the reported allegation was not confirmed.Based on analysis results, a conclusion code of no problem detected was assigned to this investigation.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20136051
Report Number2124215-2024-55197
Device Sequence Number15273375
Product Code FHW
UDI-Device Identifier00878953009841
UDI-Public00878953009841
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model Number72404283-12
Device Catalogue Number72404283-12
Device Lot Number1000544236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale